Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
whtx

What happens after Accutane?

Recommended Posts

Lets assume you use it and it fully clears you 100% and you go off it, then what?

Is the acne going to come back? I know a friend who went on acutane and was cured ~80% but after the regimen, the acne came back just as before.

thanks.

Share this post


Link to post
Share on other sites

A little of my acne came back a few months after accutane. Now i have very mild acne, not even. Before i had huge painful cysts. So for me it came back but like 99% less.

Share this post


Link to post
Share on other sites

I was on Accutane for two sessions over a period of 1.5 years taking the strongest strength. Granted, it worked and my skin cleared up for the most part (it still wasn't perfect), but I still suffer side effects since I took it 6 years ago.

I was taken off Accutane because I developed moderate depression, which didn't go away on its own within a few months so I was placed on anti-depressants.

My night vision became horrible, and it hasn't gone back to normal since. I simply can't drive on dark rainy nights anymore because I can't see.

I can't wear contacts anymore because my eyes dried out and haven't gone back to normal.

The texture of my hair changed- what once was thick hair with a slight body wave turned into kinky, curly hair.

During the medication period, my body ached all the time.

I still stay in contact with the FDA, as they asked to follow up on my side effects as time wears on.

The real bummer is, my acne is back in full strength. It wasn't a permanent solution for me.

Although my experience was more severe than the average patient, I encourage you to take accutane as a last resort to all other medications.

Good luck :)

Share this post


Link to post
Share on other sites
Guest agentx

its been around 8 months off accutane now. Never been better. I still get pimples every week ... but 1 or 2 and they go away quick. i`d say 95% better ...

Only side effect i have till now would be depression i guess ... but ive got other problems so i guess i cant really say for sure accutane is the cause. But its nothing i cant fight with smile.gif

CheeRs!

Share this post


Link to post
Share on other sites

My acne started to come back after accutane too, but I do recall a couple of weeks of clearness after stopping the drug. I was prescribed Retin-A for the night and it seemed to work, but I still got pimples. Thus, after telling my derm about it, I am now on a 100 mg Doxycycline each day, twice a day; Clindamycin twice a day, and Retin-A once a day. I think it's doing an okay job on clearing me, but I do hope it gets even better. And that's what I've been doing after Accutane.

Share this post


Link to post
Share on other sites

Well this is just great, :angry: it sounds like its practically GUARENTEED that the acne is going to come back. I sure as hell hope its different for me and at least lasts for years. Oh my God would I be upset if it came right back.

Me being on it for 5 months (im going to stop at 6) on 40 mg then 60 mg then 80 mg will last?

Hope for me. sad.gif

Share this post


Link to post
Share on other sites

TAKE THINGS AS THEY COME. NO POINT IN STRESSING ABOUT IT NOW IF YOU'RE ALREADY TAKING IT. THERE ARE NO GUARANTEES IN LIFE. THE ONLY GUARANTEES ARE THAT LIFE WILL COME TO AN END AND THAT WE'LL SLAVE TO MONEY TILL THAT HAPPENS. ENJOY THE TIME YOU HAVE AND THAT YOU'RE HEALTHY.

SMILE smile.gif

Share this post


Link to post
Share on other sites

i`ve lost count of the number of times i`ve posted this message but i took accutane twice and it didn`t work at all either time....in fact it has left my skin more oily and prone to scarring.

If your acne comes back before your skin`s ability to heal does then you are completely screwed because you`ll get a face full of scars. If i knew then whet i know now i wouldn`t touch the stuff....unless of course your acne is already scarring then you have nothing to lose....hmm other than all the other side effects like depression etc etc

Share this post


Link to post
Share on other sites

I've been off it for about 6 weeks and my face is still clear. So far so good and hoping it continues

Share this post


Link to post
Share on other sites

bad kitty i had the SAME things happen to me after accutane!!

i've been off of it for years and my skin is starting to get horrible again... i wonder if it's too late for me to tell the drug company as well??

did you contact the drug company itself or the fda?

Share this post


Link to post
Share on other sites

My friend was on accutane for about 5 months with moderate acne, and now he is clear and has been off the drug about 1 1/2 months. the only side affect he had was dry lips.

Share this post


Link to post
Share on other sites

low accutane dossage for a long period of time ( 10mg or 20mg per day ) is the answer. That will keep yours face clean and without side effects .

dum dum derms , they have this medicine for more than 20 years and still they don't know how to use it :snooty:

Share this post


Link to post
Share on other sites
low accutane dossage for a long period of time ( 10mg or 20mg per day ) is the answer. That will keep yours face clean and without side effects .

dum dum derms , they have this medicine for more than 20 years and still they don't know how to use it  :snooty:

Share this post


Link to post
Share on other sites

Im on 20 mg a day which is pretty low i think .. im about 170lbs.. I think il have it for at least a month and to be honest, once my acne's bearable i wont mind if i stay on 20mg for a longer time rather than up the dosage.. the sound of a huge breakout will be unbearable.My derms pretty set on reducing risk of a huge flair so il let you know if my dosage is upped or not and what the results are... i would consider my acne moderate but have recently suffered severe attack of cystic acne due to an infection i got, so thats why im on the tane.. My antibiotics are wokring wonders now and most of my acne seems pretty dead.. just red.. i have lumps and bumps everywhere but thats not red so i spose the accutanes there to get that.The next few weeks'll show what the tane can do for me i spose. fingers crossed hey!

Share this post


Link to post
Share on other sites

Nice, yes please let me know about how that works out for you. My aim is also minimal side effects. I do not want to have a huge outbreak - I am starting at a new college in the Fall and I need to make new friends...I can't do that if I'm too embarassed to go outside!! Not to mention I've got labs in the fall, I'm sure my lab partners want me leaning over the beaker with them when I've got a face full of acne!!! I'd rather be on a low dose for a year and be somewhat dry then the typical 5 months where the first couple are horrible.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×